Alert archive / Minnesota / Heat Advisories in 2025

Heat Advisory 9, NWS Twin Cities, MN

July 27, 202522 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 27, 2025, 2:58 PM CDT for 22 counties in Minnesota. It took effect at Jul 28, 2025, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2025, 2:58 PM CDT (19:58 UTC)
In effect from
Jul 28, 2025, 12:00 PM CDT
Expired
Jul 28, 2025, 2:51 PM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN
All 22 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

044 
WWUS73 KMPX 271958
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
258 PM CDT Sun Jul 27 2025

MNZ054-064-073>075-082>084-091-092-280800-
/O.NEW.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
/O.CON.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan-
Blue Earth-Waseca-Martin-Faribault-
Including the cities of Fairmont, Blue Earth, Mankato, St James,
Granite Falls, Waseca, Madison, St Peter, New Ulm, and Redwood
Falls
258 PM CDT Sun Jul 27 2025

...EXTREME HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS 
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...For the Extreme Heat Warning, dangerously hot conditions 
  with heat index values around 105. For the Heat Advisory, heat 
  index values of 100 to 105 expected.

* WHERE...Blue Earth, Brown, Faribault, Martin, Nicollet, Waseca, 
  Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties.

* WHEN...For the Extreme Heat Warning, until 9 PM CDT this evening. 
  For the Heat Advisory, from noon to 8 PM CDT Monday.

* IMPACTS...Heat-related illnesses increase significantly during 
  extreme heat and high humidity events. Hot temperatures and high 
  humidity may cause heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ047-048-051>053-055>063-065>070-076-077-280200-
/O.CON.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-Le Sueur-Rice-
Including the cities of Benson, Elk River, St Paul, Hastings,
Shakopee, Faribault, Chaska, Monticello, Morris, Center City,
Cambridge, Chanhassen, Gaylord, Hutchinson, Blaine, Glenwood, Le
Sueur, Minneapolis, Victoria, Montevideo, Stillwater, Litchfield,
Olivia, and Willmar
258 PM CDT Sun Jul 27 2025

...EXTREME HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS 
EVENING...

* WHAT...Dangerously hot conditions with heat index values of 100 to 
  105 expected.

* WHERE...Portions of central, east central, south central, and west 
  central Minnesota.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Heat-related illnesses increase significantly during 
  extreme heat and high humidity events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ085-093-280800-
/O.NEW.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
/O.CON.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/
Steele-Freeborn-
Including the cities of Owatonna and Albert Lea
258 PM CDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, heat index values around 100. 
  For the second Heat Advisory, heat index values up to 105 expected.

* WHERE...Freeborn and Steele Counties.

* WHEN...For the first Heat Advisory, until 9 PM CDT this evening. 
  For the second Heat Advisory, from noon to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ041>045-049-050-078-WIZ014>016-023>028-280200-
/O.CON.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Goodhue-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Durand, Ladysmith, Little Falls, Mora,
Red Wing, Princeton, River Falls, Eau Claire, Chippewa Falls, St
Cloud, Menomonie, Rice Lake, Sauk Rapids, Osceola, Hudson,
Alexandria, and Long Prairie
258 PM CDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values around 100.

* WHERE...Portions of central, east central, southeast, and west 
  central Minnesota and northwest and west central Wisconsin.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Borghoff
5 follow-up statements
926 
WWUS73 KMPX 280204
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
904 PM CDT Sun Jul 27 2025

MNZ054-064-073>075-082>084-091-092-281415-
/O.EXP.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/
/O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan-
Blue Earth-Waseca-Martin-Faribault-
Including the cities of Madison, Fairmont, St Peter, Waseca, New
Ulm, Granite Falls, Blue Earth, Mankato, St James, and Redwood
Falls
904 PM CDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY...
...EXTREME HEAT WARNING HAS EXPIRED...

* WHAT...Heat index values up to 106 expected.

* WHERE...Blue Earth, Brown, Faribault, Martin, Nicollet, Waseca, 
  Watonwan, Redwood, Lac Qui Parle, and Yellow Medicine Counties.

* WHEN...From noon to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ047-048-051>053-055>063-065>070-076-077-280315-
/O.EXP.KMPX.XH.W.0002.000000T0000Z-250728T0200Z/
Stevens-Pope-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-Le Sueur-Rice-
Including the cities of Stillwater, Montevideo, Shakopee,
Hastings, Morris, St Paul, Willmar, Gaylord, Chaska, Litchfield,
Cambridge, Hutchinson, Center City, Blaine, Glenwood, Chanhassen,
Victoria, Elk River, Le Sueur, Benson, Faribault, Monticello,
Olivia, and Minneapolis
904 PM CDT Sun Jul 27 2025

...EXTREME HEAT WARNING HAS EXPIRED...

The threat has ended.

$$

MNZ085-093-281415-
/O.EXP.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/
/O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
Steele-Freeborn-
Including the cities of Owatonna and Albert Lea
904 PM CDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Heat index values up to 105 expected.

* WHERE...Freeborn and Steele Counties.

* WHEN...From noon to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ041>045-049-050-078-WIZ014>016-023>028-280315-
/O.EXP.KMPX.HT.Y.0008.000000T0000Z-250728T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Goodhue-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Osceola, Menomonie, Mora, Chippewa Falls,
Sauk Rapids, Little Falls, Long Prairie, Ladysmith, River Falls,
Red Wing, Rice Lake, Eau Claire, Hudson, Durand, Princeton, St
Cloud, and Alexandria
904 PM CDT Sun Jul 27 2025

...HEAT ADVISORY HAS EXPIRED...

The threat has ended.

$$

NDC
012 
WWUS73 KMPX 280522
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1222 AM CDT Mon Jul 28 2025

MNZ054-064-073>075-082>085-091>093-281730-
/O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan-
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Mankato, St Peter, St James, Albert Lea,
Owatonna, Blue Earth, Fairmont, Waseca, Madison, New Ulm, Redwood
Falls, and Granite Falls
1222 AM CDT Mon Jul 28 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, 
  Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow 
  Medicine Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

JRB
166 
WWUS73 KMPX 281433
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
933 AM CDT Mon Jul 28 2025

MNZ060>063-067>070-076-077-290100-
/O.EXB.KMPX.HT.Y.0009.250728T1900Z-250729T0100Z/
Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Le
Sueur-Rice-
Including the cities of Minneapolis, Victoria, Chanhassen, St
Paul, Chaska, Hastings, Faribault, Shakopee, Le Sueur, Gaylord,
Blaine, and Stillwater
933 AM CDT Mon Jul 28 2025

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Sibley, Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, 
  Washington, Le Sueur, and Rice Counties.

* WHEN...From 2 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ054-064-073>075-082>085-091>093-290100-
/O.CON.KMPX.HT.Y.0009.250728T1700Z-250729T0100Z/
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan-
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Fairmont, Blue Earth, Albert Lea, Waseca,
St Peter, New Ulm, Mankato, Granite Falls, Owatonna, Madison,
Redwood Falls, and St James
933 AM CDT Mon Jul 28 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 103 expected.

* WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, 
  Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow 
  Medicine Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

JPC
171 
WWUS73 KMPX 281752
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1252 PM CDT Mon Jul 28 2025

MNZ054-064-073>075-082>085-091>093-290100-
/O.CON.KMPX.HT.Y.0009.000000T0000Z-250729T0100Z/
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Nicollet-Watonwan-
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Fairmont, Blue Earth, Albert Lea, Waseca,
St Peter, New Ulm, Mankato, Granite Falls, Owatonna, Madison,
Redwood Falls, and St James
1252 PM CDT Mon Jul 28 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 102.

* WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, 
  Steele, Waseca, Watonwan, Redwood, Lac Qui Parle, and Yellow 
  Medicine Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MNZ060>063-067>070-076-077-290100-
/O.CON.KMPX.HT.Y.0009.250728T1900Z-250729T0100Z/
Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Le
Sueur-Rice-
Including the cities of Minneapolis, Victoria, Chanhassen, St
Paul, Chaska, Hastings, Faribault, Shakopee, Le Sueur, Gaylord,
Blaine, and Stillwater
1252 PM CDT Mon Jul 28 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Sibley, Anoka, Carver, Dakota, Hennepin, Ramsey, Scott, 
  Washington, Le Sueur, and Rice Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

JPC
680 
WWUS73 KMPX 281951
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
251 PM CDT Mon Jul 28 2025

MNZ054-060>064-067>070-073>077-082>085-091>093-282100-
/O.CAN.KMPX.HT.Y.0009.000000T0000Z-250729T0100Z/
Lac Qui Parle-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine-
Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Gaylord, Chaska, St Paul, Blue Earth,
Hastings, Mankato, Madison, St James, Owatonna, Minneapolis, New
Ulm, St Peter, Blaine, Granite Falls, Chanhassen, Albert Lea,
Fairmont, Stillwater, Waseca, Le Sueur, Faribault, Shakopee,
Redwood Falls, and Victoria
251 PM CDT Mon Jul 28 2025

...HEAT ADVISORY IS CANCELLED...

Heat index values for the rest of today are not expected to reach 
advisory criteria. Therefore. the Heat Advisory has been cancelled. 
Warm and humid conditions will continue through the rest of the day 
so continue to take precautions, including taking frequent breaks 
and keeping hydrated if partaking in outdoor activities, especially 
if you are susceptible to any heat-related illnesses.

$$

JPC

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 27, 2:40 PM CDT, 18 minutes earlier. Its key messages:

  • Growing confidence in strong to severe storms across central MN this evening. All severe hazards are possible with the greatest threat being significant wind gusts.
  • Hot and humid again for Monday with the worst heat expected in southern MN. Heat indices in this region are forecast to be 100-108 during the afternoon.
  • Severe storms and heavy rainfall possible again Monday evening.
  • Cooler drier conditions after Tuesday.
Area forecast discussion, Jul 27, 2:40 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
240 PM CDT Sun Jul 27 2025

.KEY MESSAGES...

- Growing confidence in strong to severe storms across central
  MN this evening. All severe hazards are possible with the
  greatest threat being significant wind gusts.

- Hot and humid again for Monday with the worst heat expected
  in southern MN. Heat indices in this region are forecast to be
  100-108 during the afternoon.

- Severe storms and heavy rainfall possible again Monday evening.

- Cooler drier conditions after Tuesday.

&&

.DISCUSSION...
Issued at 239 PM CDT Sun Jul 27 2025

Large uncertainty exists in how much farther east the cluster of
thunderstorms in western MN travels before dissipating. The storms
have developed within extreme instability (+3000 J/kg MLCAPE) and 40-
35 knots of shear. A tornado has already been confirmed near
Appleton along with numerous trees down near Milan. But, the
environment does get slightly worse as one heads east with shear
falling under 35 knots and greater CIN. Current thinking is that
this cluster of storms will travel southeast along the Minnesota
River Valley while losing intensity. This will likely throw a wrench
into the expected heat for that region (and north of the cluster
following the mean wind field) as temperatures would cool from both
the shade of the clouds and rain-cooled air.

Farther east across south-central and eastern MN and western WI, the
heat remains on track as heat indices have climbed into the mid 90s
to low 100s. Expecting to climb a few more degrees this afternoon
with additional heating. If you need to be outside, take frequent
breaks, find shade, and stay hydrated. A second round of
thunderstorms seems probable to develop from western to north-
central MN by early this evening. Uncertainty exists in how much
instability can recover over central MN from the anvil shading of
the previous storms. But, provided additional afternoon heating does
occur, the second round of storms should be able to take advantage
of +3000 J/kg of CAPE and 40-50 knots of shear. Initial storms
should be supercellular/clusters with tornadoes, large hail, and
damaging winds all possible. The storms will travel southeast,
likely growing upscale into a bowing line with time, reaching
eastern MN and western WI late this evening. The primary severe
threat would transition to damaging winds while hail and a tornado
may still occur. Winds from these storms could be significant (+75
mph) owing the to the extreme instability and large downdraft CAPE.
The Storm Prediction Center has upgraded most of our MN CWA to an
Enhanced risk as certainty in storms has grown. The bowing line of
storms should exit to our southeast during early Monday morning.

The forecast for Monday also continues to be tricky. The warm front
will sag south such that the highest dewpoints (mid to upper 70s)
should be in southern MN. Combined with area-wide highs in the mid
80s to lower 90s, heat indices are forecast to again climb to 100-
108 in the afternoon, mainly for the Minnesota River Valley and
south. However, a remnant outflow boundary from Sunday night's
convection may also be draped across south-central MN. This brings
some uncertainty of eventual high temperatures for Monday with the
remnant rain-cooled air and if any precipitation can form along
the boundary. Thus, have only issued a Heat Advisory for now
across southern MN for Monday. An upgrade to an Extreme Heat
Warning for at least some of the area may be warranted should
forecast certainty increase. As for precipitation, the consensus
between CAMs is that showers and storms fire along the warm
front over eastern SD and western MN towards Monday evening.
Another explosive convective environment is forecast, with the
12Z HREF showing +3000 J/kg of MUCAPE and 35-50 knots of shear.
Thus, supercells look likely initially with all severe hazards
possible. Tornadoes will be most probable with storms that can
latch on to the warm front or possibly interact with the
aforementioned remnant outflow boundary. CAMs show storms
growing upscale into clusters and then eventually a bowing line
segment as they travel east-southeast along the front. This
would again transition the primary threat to damaging winds,
which for now looks favored most over southern MN. Additionally,
there could be training storms as the southwesterly 850 hPa LLJ
overrunning the warm front provides continual lift. We will
need to also monitor a threat for flooding as southern MN has
recently received quite a bit of rain and the HREF LPMM shows a
swath of 1.5- 2" with localized areas of 3-4" possible through
Monday night.

A cold front will pass through the Upper Midwest by Tuesday morning,
bring much more comfortable weather for the remainder of the week.
Highs will generally be in the mid to upper 70s. Precipitation
chances also look low for the rest of the week after Tuesday as
surface high pressure settles over the Upper Midwest.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1231 PM CDT Sun Jul 27 2025

Complicated forecast period in terms of timing of TSRA... Models
have handled the ongoing convection across South Dakota and
western Minnesota poorly today. The ongoing storm (1730z) will
impact the forecast for the rest of this afternoon and evening,
but just how much remains to be seen. In any case, have added in
TEMPO/PROB30s for all terminals sometime between 21z and 08z.
Fog development is likely with light and variable winds and
ample moisture tomorrow morning.

KMSP...As mentioned above, an unusually high amount of
uncertainty exists for only being a few hours out from expected
onset of convection. In any case, believe that the best chance
for storms will be sometime after 03-04z. Have a PROB30 to cover
anything that materializes before then and have introduced
prevailing -TSRA from 04z to 08z with a PROB30 for LIFR
conditions. VFR conditions with light winds expected from Monday
morning through the end of the period.

/OUTLOOK FOR KMSP/
TUE...VFR. Chc MVFR A.M. -TSRA. Wind NE 5-10G15 kts.
WED...VFR. Wind E 5-10 kts.
THU...VFR. Wind SE 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 9 PM CDT this evening for Benton-Douglas-
     Freeborn-Goodhue-Kanabec-Mille Lacs-Morrison-Stearns-
     Steele-Todd.
     Extreme Heat Warning until 9 PM CDT this evening for Anoka-
     Blue Earth-Brown-Carver-Chippewa-Chisago-Dakota-Faribault-
     Hennepin-Isanti-Kandiyohi-Lac Qui Parle-Le Sueur-Martin-
     McLeod-Meeker-Nicollet-Pope-Ramsey-Redwood-Renville-Rice-
     Scott-Sherburne-Sibley-Stevens-Swift-Waseca-Washington-
     Watonwan-Wright-Yellow Medicine.
WI...Heat Advisory until 9 PM CDT this evening for Barron-Chippewa-
     Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.

&&

DISCUSSION...CTG
AVIATION...Dye
Hazardous weather outlook, Jul 27, 3:14 AM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
314 AM CDT Sun Jul 27 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
314 AM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Hot and very humid conditions arrive today. Extreme Heat Warnings
or Heat Advisories are in effect through early this evening.

Showers and thunderstorms are likely tonight, especially along
and north of I-94. Damaging winds are the main threat, but some
large hail and a tornado or two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional thunderstorms are likely Monday night and Tuesday.
Heavy rainfall and some severe weather is possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter may be needed tonight and Monday night.

In the hours before

Local storm report, Jul 27, 12:27 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1227 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     Tornado          4 E Louisburg           45.16N 96.09W
07/27/2025                   Lac qui Parle      MN   Law Enforcement

            Report of tornado southwest of Appleton near
            the Minnesota River.

&&

CTG
Local storm report, Jul 27, 1:03 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
103 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     Tstm Wnd Dmg     1 S Milan               45.11N 95.91W
07/27/2025                   Chippewa           MN   Trained Spotter

            Report of numerous large trees down between
            Milan and Chippewa County Road 32. Time
            estimated from radar.

&&

MED
Local storm report, Jul 27, 1:08 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
108 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Tstm Wnd Dmg     1 N Watson              45.02N 95.80W
07/27/2025                   Chippewa           MN   Trained Spotter

            Large trees and power lines down near the
            city of Watson. Time estimated from radar.

&&

MED
Local storm report, Jul 27, 1:10 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
110 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Tstm Wnd Gst     2 SSE Madison           44.99N 96.18W
07/27/2025  M52 MPH          Lac qui Parle      MN   AWOS

&&

MED
Local storm report, Jul 27, 1:44 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
144 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Tstm Wnd Dmg     4 SE Milan              45.08N 95.86W
07/27/2025                   Chippewa           MN   Trained Spotter

            Photos on social media of snapped power pole
            and several large tree limbs down onto a
            house.

&&

MED
Special weather statement, Jul 27, 2:08 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
208 PM CDT Sun Jul 27 2025

MNZ057-058-065-272000-
Kandiyohi MN-Meeker MN-Renville MN-
208 PM CDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MEEKER...SOUTHERN
KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES UNTIL 3 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Prinsburg, or 16 miles south of Willmar, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Olivia, Bird Island, Prinsburg, Cosmos, Lake Lillian, Blomkest,
  Svea and Thorpe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4485 9526 4502 9518 4498 9463 4470 9479
TIME...MOT...LOC 1907Z 286DEG 23KT 4491 9508

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:50 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift55 min
Jul 27, 12:16 PM CDTTornado WarningMPXChippewa, Lac qui Parle, Swift44 min
Jul 27, 12:36 PM CDTTornado WarningMPXChippewa, Lac qui Parle39 min
Jul 27, 12:48 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Yellow Medicine47 min
Jul 27, 1:13 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville47 min
Jul 27, 2:08 PM CDTSpecial Weather StatementMPXRenville52 min
Jul 27, 4:19 PM CDTSpecial Weather StatementMPXStevens41 min
Jul 27, 4:24 PM CDTSevere Thunderstorm WarningMPXStevens36 min
Jul 27, 4:51 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXPope, Stevens, Swift54 min
Jul 27, 4:55 PM CDTFlash Flood WarningMPXPope, Stevens65 min
Jul 27, 5:15 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXChippewa, Kandiyohi, Pope, Stearns, Swift45 min
Jul 27, 5:41 PM CDTSpecial Weather StatementMPXPope, Swift49 min
Jul 27, 5:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXKandiyohi, Meeker, Renville, Stearns45 min
Jul 27, 5:58 PM CDTFlash Flood WarningMPXStevens4 hr
Jul 27, 5:58 PM CDTTornado WarningMPXKandiyohi, Meeker32 min
Jul 27, 6:07 PM CDTTornado WarningMPXMeeker, Stearns38 min
Jul 27, 6:11 PM CDTSevere Thunderstorm WarningMPXStevens49 min
Jul 27, 6:23 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Meeker, Wright37 min
Jul 27, 6:46 PM CDTTornado WarningMPXHennepin, Sherburne, Wright29 min
Jul 27, 6:48 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift39 min
Jul 27, 6:59 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Wright31 min

Nearby

Heat Advisories in Minnesota, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.